MAUDE Adverse Event Report: ETHICON INC. SURGICEL FIBRILLAR 4X4IN(10.2CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL FIBRILLAR 4X4IN(10.2CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 1963
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Impaired Healing (2378); Fluid Discharge (2686)
Date of Event 04/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a right knee joint replacement procedure on (b)(6) 2025 and absorbable hemostat was used.The patient underwent surgery due to right knee osteoarthritis.Absorbable hemostatic gauze was used during the surgery and the patient was discharged smoothly.Transfer to a local hospital to continue symptomatic treatment such as pain relief, swelling reduction, and infection prevention.On (b)(6), there was poor healing of the wound due to exudation, accompanied by pain.On (b)(6) 2025, due to poor healing in the department after right knee replacement surgery, the patient was admitted to the hospital.And perform debridement and knee joint pad replacement surgery on (b)(6) 2025.Currently undergoing treatment in the hospital.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6.Component code: g07002 - device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? 2.What were the diagnosis and indication for the index surgical procedure? 3.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.4.Was there any intraoperative concurrent use of other products? 5.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? 6.Where was the surgicel used (on what tissue)? 7.How was the surgicel applied? 8.How much surgicel was used during the procedure? 9.Provide a detailed description of how the wound was closed during the initial surgery.10.What were current symptoms following the index surgical procedure? onset date? 11.Were cultures performed? if yes, results? 12.Please provide details on the type(s) of surgical or medical intervention been performed? 13.What is physician¿s opinion as to the cause of this event? 14.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative event? 15.What is the patient¿s current status? 16.What is the users experience w/ surgicel powder and other hemostatic agents? this report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6.Type of investigation.Additional information was requested, and the following was obtained: --contacted with the sales rep today via phone, please refer to the event description.Other information requested is unknown.The following information was requested, but unavailable: 1.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? 2.What were the diagnosis and indication for the index surgical procedure? 3.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.4.Was there any intraoperative concurrent use of other products? 5.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? 6.Where was the surgicel used (on what tissue)? 7.How was the surgicel applied? 8.How much surgicel was used during the procedure? 9.Provide a detailed description of how the wound was closed during the initial surgery.10.What were current symptoms following the index surgical procedure? onset date? 11.Were cultures performed? if yes, results? 12.Please provide details on the type(s) of surgical or medical intervention been performed? 13.What is physician¿s opinion as to the cause of this event? 14.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative event? 15.What is the patient¿s current status? 16.What is the users experience w/ surgicel powder and other hemostatic agents? a manufacturing record evaluation was performed for the finished device batch and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: b 3.Date of event.Additional information was requested, and the following was obtained: event date should be april 10, 2025.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SURGICEL FIBRILLAR 4X4IN(10.2CMX10.2CM)
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22038392
Report Number2210968-2025-05459
Device Sequence Number18182714
Product Code LMG
UDI-Device Identifier10705031003132
UDI-Public(01)10705031003132(17)270731(10)103MQU
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1963
Device Lot Number103MQU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by Manufacturer05/19/2025
06/19/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date05/22/2025
06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown